Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 211, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 23, 2001, 3:14 PM MDT for Deuel County, Nebraska. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 23, 2001, 3:14 PM MDT (21:14 UTC)
- Expired
- Jul 23, 2001, 4:15 PM MDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Deuel County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:05 PM MDT | Hail 0.88 | Chappell, NE | |
| Jul 23, 4:10 PM MDT | Hail 1.75 | Chappell, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 34 J/kg
- Mixed-layer CIN
- -486 J/kg
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 232114 SVRLBF NEC049-232215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 314 PM MDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 415 PM MDT * AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES WEST OF CHAPPELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES SOUTH OF CHAPPELL AROUND 330 PM MDT 3 MILES WEST OF BIG SPRINGS AROUND 415 PM MDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST PROTECTION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. T LAT...LON 4117 10272 4099 10273 4101 10207 4121 10206 $$ WERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:20 PM MDT, 54 minutes earlier.
Area forecast discussion, Jul 23, 2:20 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT MON JUL 23 2001 ...EXTENT OF LOW CLOUDS/PRECIP AND ITS EFFECT ON TEMPS THE MAIN CHALLENGES... SATELLITE AND RADAR IMAGES SHOW PLENTY OF CLOUDS AND A FEW SHOWERS OVER THE EASTERN PANHANDLE AND EXTENDING INTO WESTERN CHERRY COUNTY. THESE STORMS ARE ASSOCIATED WITH A SHORTWAVE PUSHING INTO THE AREA. CU HAVE DEVELOPED ALONG A BOUNDARY EXTENDING FROM EAST CENTRAL SD TO NORTH CENTRAL NE TO NEAR THEDFORD. THE ETA HAS BEEN DOING A GOOD JOB WITH THE AREAL COVERAGE AND PLACEMENT OF THE CONVECTION OVER THE PANHANDLE AND NORTH CENTRAL NE SO WILL GENERALLY FOLLOW THIS FOR THIS FORECAST PACKAGE. THE FIRST SHORTWAVE OVER THE PANHANDLE WEAKENS THIS EVENING AS IT MOVES EASTWARD. WITH FAIRLY WEAK MID LEVEL WINDS...EXPECT VERY HEAVY RAIN WITH PRECIPITABLE WATER VALUES EXCEEDING 1.5 INCHES ACROSS THE EASTERN PART OF THE CWA...GUSTY WINDS WITH DRY MID LEVELS...AND POSSIBLY SOME HAIL. ANOTHER SHORTWAVE...CURRENTLY PUSHING INTO SOUTHWEST WYOMING...WILL SWING ACROSS WESTERN SD WHERE IT LOOKS LIKE IT WILL FORM INTO AN MCS. THE 18Z ETA DIFFERS QUITE SIGNIFICANTLY FROM THE 12Z ETA RUN IN THAT THE 18Z ETA KEEPS THE MCS MOVING EAST ACROSS SD WHILE THE 12Z RUN TOOK IT SOUTHEAST INTO NORTH CENTRAL NE LATE TONIGHT. WILL STAY WITH THE 12Z ETA AND BRING IT INTO NORTH CENTRAL NE LATE GIVING THEM 50-60 POPS. WILL STAY WITH 30- 50 POPS OVER THE REST OF THE CWA FOR TONIGHT. LOW CLOUDS MOVE DOWN INTO THE CWA TONIGHT AND PLAGUE MUCH OF THE AREA ON TUE...WHICH WILL KEEP TEMPS RELATIVELY COOL. H8 TEMPS DROP INTO THE TEENS SO WILL GO WITH TEMPS IN THE 75 TO 80 RANGE IN THE NORTHEAST AND THEN NEAR 85 IN THE FAR SOUTHWEST. LEFT OVER ENERGY FROM THE MCS WILL BE OVER NORTHEAST NE TUE MORNING SO WILL GO WITH SCATTERED SHOWERS/THUNDERSTORMS UP THERE AND THEN TAPER POPS BACK TO 20 IN THE SOUTHWEST. WITH PLENTY OF LOW LEVEL MOISTURE...CLOUDS WILL REDEVELOP ACROSS MUCH OF THE CWA TUESDAY NIGHT. THERE WILL STILL BE WEAK SHORTWAVES MOVING THROUGH THE FLOW SO WILL HAVE LOW POPS OVER THE AREA WITH THE BEST CHC BEING ACROSS THE NORTH. LOW CLOUDS FINALLY DIMINISH WED. IN THE EXTENDED...FLAT ZONAL FLOW WITH EMBEDDED SHORTWAVES CONTINUE INTO THU AND FRI BRINGING A SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS EACH DAY. THEN THE RIDGE STARTS BUILDING INTO THE AREA SAT AND SUN WITH DRY AND WARMER CONDITIONS. THE RIDGE IS PROGRESSIVE WITH A TROF DIGGING INTO THE INTERMOUNTAIN WEST BY MON WHICH WILL BRING BACK THE CHANCE OF SHOWERS AND THUNDERSTORMS. .LBF...NONE. DDB
In the hours before
Special weather statement, Jul 23, 10:16 AM MDT, 4 hours 58 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-232045- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1116 AM CDT MON JUL 23 2001 ...STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND TONIGHT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHWESTERN AND FAR WESTERN PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON. OVERNIGHT...ALL OF THE OUTLOOK AREA WILL SEE THE POSSIBILITY OF SEVERE THUNDERSTORMS. AN UPPER LEVEL DISTURBANCE MOVING OUT OF WYOMING WILL ENCOUNTER MOIST UNSTABLE AIR OVER THE NEBRASKA PANHANDLE BY MID DAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY WEST OF A VALENTINE TO NORTH PLATTE LINE. DUE TO DRIER AIR IN THE MID LEVELS OF THE ATMOSPHERE... DOWNBURST WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. OVERNIGHT...TWO UPPER LEVEL DISTURBANCES WILL ENTER WESTERN AND NORTH CENTRAL NEBRASKA. THE FIRST WILL MOVE ACROSS NORTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY NORTH OF A LINE FROM BARTLETT TO ANTIOCH. DUE TO COOLER TEMPERATURES ALOFT...THE GREATEST SEVERE WEATHER THREAT FROM THESE STORMS WILL BE FROM LARGE HAIL AND DOWNBURST WINDS. SOUTH OF THIS LINE...OVER SOUTHERN PORTIONS OF THE OUTLOOK AREA...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO SOUTHWESTERN NEBRASKA LATE TONIGHT. THE DISTURBANCE WILL INTERACT WITH FRONTAL BOUNDARY DRAPED ACROSS THE KANSAS NEBRASKA BORDER. WITH GOOD LOW LEVEL MOISTURE IN PLACE...THUNDERSTORMS WILL MAINTAIN THEIR STRENGTH WELL INTO THE OVERNIGHT HOURS. THE MAIN SEVERE THREAT FROM THESE THUNDERSTORMS WILL BE FROM DAMAGING WINDS. CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:15 PM MDT | Severe Thunderstorm Warning | LBF | McPherson | 60 min |
| Jul 23, 4:51 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 39 min |
| Jul 23, 5:31 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
| Jul 23, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 56 min |
| Jul 23, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Logan | 61 min |
| Jul 23, 4:43 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 62 min |
| Jul 23, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.